Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 4, 2011, 4:31 AM CDT for 4 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 4, 2011, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 4:31 AM CDT (09:31 UTC)
- In effect from
- Apr 4, 2011, 1:00 PM CDT
- Expired
- Apr 4, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Cotton County, OK, Harmon County, OK, Jackson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 36 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2273 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 15.8
The text
As transmitted, in the capitals the NWS used until 2016.
034 WWUS84 KOUN 040931 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 431 AM CDT MON APR 4 2011 .ALTHOUGH IT WILL BE MUCH COOLER TODAY...VERY DRY AIR AND STRONG WINDS WILL KEEP THE WILDFIRE POTENTIAL IN THE EXTREME CATEGORY ACROSS FAR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. OKZ033-036-037-044-TXZ083>090-041745- /O.NEW.KOUN.FW.W.0010.110404T1800Z-110405T0000Z/ HARMON-JACKSON-TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 431 AM CDT MON APR 4 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WIND...NORTHERLY 20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...12 TO 20 PERCENT. * TEMPERATURE...LOWER AND MIDDLE 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY THIS AFTERNOON. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
3 follow-up statements
227 WWUS84 KOUN 041030 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 530 AM CDT MON APR 4 2011 .ALTHOUGH IT WILL BE MUCH COOLER TODAY...VERY DRY AIR AND STRONG WINDS WILL KEEP THE WILDFIRE POTENTIAL IN THE EXTREME CATEGORY ACROSS FAR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. WITH VERY DRY AIR EXPECTED TO STILL BE IN PLACE ON TUESDAY...AND A RETURN TO MODERATE OR STRONG SOUTHWEST WINDS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. OKZ033-036-037-044-TXZ083>090-041830- /O.NEW.KOUN.FW.A.0013.110405T1600Z-110406T0100Z/ /O.CON.KOUN.FW.W.0010.110404T1800Z-110405T0000Z/ HARMON-JACKSON-TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 530 AM CDT MON APR 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME SOUTHWEST OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...NORTHERLY 20 TO 30 MPH WITH 40 MPH GUSTS TODAY. SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30 ON TUESDAY. * HUMIDITY...12 TO 20 PERCENT TODAY. 10 TO 18 PERCENT TUESDAY. * TEMPERATURE...LOWER AND MIDDLE 60S TODAY. MID TO UPPER 70S TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY THIS AFTERNOON. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ004-009-010-014>016-021-022-034-035-038-041830- /O.NEW.KOUN.FW.A.0013.110405T1600Z-110406T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- GREER-KIOWA-COMANCHE- 530 AM CDT MON APR 4 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH TUESDAY EARLY EVENING. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...LOWER AND MIDDLE 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
601 WWUS84 KOUN 042046 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT MON APR 4 2011 .WITH VERY DRY AIR EXPECTED TO BE IN PLACE ON TUESDAY...AND A RETURN TO MODERATE OR STRONG SOUTHWEST WINDS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. OKZ033-036-037-044-TXZ083>090-050100- /O.CON.KOUN.FW.W.0010.000000T0000Z-110405T0000Z/ /O.CON.KOUN.FW.A.0013.110405T1600Z-110406T0100Z/ HARMON-JACKSON-TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 346 PM CDT MON APR 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME SOUTHWEST OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...NORTHERLY 20 TO 30 MPH WITH 40 MPH GUSTS TODAY. SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30 MPH ON TUESDAY. * HUMIDITY...12 TO 20 PERCENT TODAY. 10 TO 18 PERCENT TUESDAY. * TEMPERATURE...LOWER AND MIDDLE 60S TODAY. MID TO UPPER 70S TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ004-009-010-014>016-021-022-034-035-038-050100- /O.CON.KOUN.FW.A.0013.110405T1600Z-110406T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- GREER-KIOWA-COMANCHE- 346 PM CDT MON APR 4 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...LOWER AND MIDDLE 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
242 WWUS84 KOUN 050022 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 722 PM CDT MON APR 4 2011 .WITH VERY DRY AIR EXPECTED TO BE IN PLACE ON TUESDAY...AND A RETURN TO MODERATE OR STRONG SOUTHWEST WINDS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. OKZ033-036-037-044-TXZ083>090-051100- /O.EXP.KOUN.FW.W.0010.000000T0000Z-110405T0000Z/ /O.CON.KOUN.FW.A.0013.110405T1600Z-110406T0100Z/ HARMON-JACKSON-TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 722 PM CDT MON APR 4 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... ...RED FLAG WARNING HAS EXPIRED FOR EXTREME SOUTHWEST OKLAHOMA AND ALL OF WESTERN NORTH TEXAS... THE RED FLAG WARNING IS NO LONGER IN EFFECT. * HUMIDITY...10 TO 18 PERCENT TUESDAY. * TEMPERATURE...MID TO UPPER 70S TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ004-009-010-014>016-021-022-034-035-038-051100- /O.CON.KOUN.FW.A.0013.110405T1600Z-110406T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- GREER-KIOWA-COMANCHE- 722 PM CDT MON APR 4 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS AROUND 30 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...LOWER AND MIDDLE 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 3, 11:00 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Apr 3, 11:00 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1100 PM CDT SUN APR 3 2011 .AVIATION... STRONG COLD FRONT WILL BE NEARLY ON TOP OF KLAW AND KOUN AT 06Z AND WILL REACH KSPS BY 0730Z. STRONG/GUSTY N WINDS THEREAFTER AT ALL TAF SITES LASTING THROUGH MONDAY MORNING BEFORE DECREASING LATE IN THE AFTERNOON AND DIMINISHING QUICKLY AFTER SUNSET. LOCAL WRF MODEL INDICATES CONVECTIVE DEVELOPMENT NEAR FRONT THAT COULD GET CLOSE TO KOUN OR KSPS FOR THE FIRST HR OR SO OF THE FORECAST. OTHERWISE VFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 951 PM CDT SUN APR 3 2011/ UPDATE... STRONG COLD FRONT CONTINUES TO MOVE SOUTHEAST ACROSS THE AREA. WINDS ARE GUSTING 40-50 MPH BEHIND THE FRONT AND EXPECTED TO REMAIN STRONG THE REST OF THE NIGHT SO WILL CONT WITH THE WIND ADVISORY. TEMPERATURES ALSO FALL RAPIDLY WITH THE FRONTAL PASSAGE. STORMS ARE CURRENTLY BUILDING SOUTHWEST INTO KAY COUNTY. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT AS THE COLD FRONT MOVES ACROSS THE AREA. A FEW OF THE STORMS MAY BECOME SEVERE. WILL SEND UPDATES SHORTLY. MAXWELL PREV DISCUSSION... /ISSUED 649 PM CDT SUN APR 3 2011/ AVIATION... TIMING OF COLD FRONT/WIND SHIFT IS ADJUSTED TOWARD CONSENSUS OF LATEST NAM RUC HRRR AND LOCAL WRF MODELS. GIVEN THE STRENGTH OF THIS FRONT... THERE WILL LIKELY BE A PERIOD OF RELATIVELY LIGHT/VARIABLE WINDS IN SOME AREAS FOR AN HOUR OR SO BEFORE THE STRONGEST N/NNW WINDS DUE TO PRE-FRONTAL TROUGHS/WINDSHIFTS. CONVECTION SHOULD REMAIN E OF THE TAF SITES TONIGHT BUT WE WILL ADD SOME SHRA WITH THE FRONT IN THE KPNC VICINITY. SATELLITE LOOPS SHOW A DECENT AMOUNT OF BLOWING DUST HEADED TOWARD SW OK SO WE WILL MAINTAIN SOME SLIGHT VISIBILITY RESTRICTIONS AHEAD OF THE FRONT EARLY THIS EVENING. RH PROGS AND CURRENT OBS SUPPORT A PERIOD OF LOWER-END VFR OR BORDERLINE MVFR CIGS SEVERAL HOURS AFTER THE FRONT... FOLLOWED BY CLEARING MONDAY. SFC WINDS REMAINING QUITE STRONG OVERNIGHT INTO MONDAY BEFORE STARTING TO DECREASE IN THE AFTERNOON. PREV DISCUSSION... /ISSUED 237 PM CDT SUN APR 3 2011/ DISCUSSION... THE DRYLINE... LOCATED ACROSS PORTIONS OF NW AND WEST-CENTRAL OK THIS AFTERNOON... IS EXPECTED TO MOVE A LITTLE FARTHER EAST THROUGH SUNSET BEFORE BECOMING STATIONARY A LITTLE WEST OF OKC AND SPS. THE DRYLINE WILL THEN HOLD ITS POSITION... OR POSSIBLY DRIFT A LITTLE BACK TO THE WEST... BEFORE A COLD FRONT OVERRUNS IT TONIGHT. RAIN/T-STORM CHANCES STILL LOOK NIL FOR THIS AFTERNOON AND PRETTY SLIM FOR TONIGHT. A STRONG CAP WILL LIKELY HOLD THROUGH THE REMAINDER OF THE AFTERNOON BEFORE WEAKENING LATER TONIGHT WITH THE APPROACH OF THE UPPER LEVEL TROUGH. WE WILL MAKE ONLY SMALL ADJUSTMENTS TO THE CURRENT FORECAST WHICH FAVORS THE HIGHEST POPS IN THE EAST. PROVIDING THE CAP CONTINUES TO SUPPRESS ANY T-STORM DEVELOPMENT ALONG THE DRYLINE THROUGH EARLY EVENING... WE ARE THEN LOOKING AT A SCENARIO WHERE STORMS DEVELOP NEAR THE FRONT IN EASTERN KS THIS EVENING AND BUILD SW ALONG THE FRONT... POSSIBLY TO NEAR THE I35 CORRIDOR IN NORTHERN OK. THERE WILL ALSO BE ANOTHER CHANCE FOR STORMS IN OUR AREA LATE TONIGHT AS THE FRONT MOVES INTO SOUTH CENTRAL/SOUTHEAST OK. MEANWHILE... A FEW HIGH-BASED SHOWERS WILL BE POSSIBLE ACROSS NORTHERN OK LATE TONIGHT AS LIFTING AHEAD OF THE UPPER WAVE ACTS ON AN AREA OF MID LEVEL MOISTURE. HOWEVER MOST OF THIS ACTIVITY WILL LIKELY WEAKEN AS IT MOVES EAST OFF THE HIGHER TERRAIN IN THE WEST. TEMPERATURES THIS EVENING WILL REMAIN QUITE MILD AHEAD OF THE FRONT... ESPECIALLY EAST OF THE DRYLINE... BEFORE COOLING FAIRLY QUICKLY AFTER FRONTAL PASSAGE. THE COLD FRONT SHOULD MOVE INTO NW OK THIS EVENING AND REACH THE FAR SE PART OF THE CWA MONDAY MORNING. PERSONNEL STILL WORKING ANY WILDFIRES TONIGHT WILL WANT TO MONITOR THE PROGRESS OF THE FRONT AS THE WINDS WILL SHIFT SHARPLY TO THE NORTH BEHIND IT AND GUST 35 TO 45 MPH. WE WILL CONTINUE THE RED FLAG WARNING THROUGH THE EVENING. THE HIGH WINDS WILL CONTINUE INTO MONDAY MORNING BEFORE GRADUALLY DECREASING IN THE AFTERNOON. ALTHOUGH WIND SPEEDS MAY FALL BELOW WIND ADVISORY CRITERIA FOR A WHILE THIS EVENING... THEY WILL JUMP BACK UP BEHIND THE FRONT. IN THE LONGER TERM... GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON AS THE SURFACE RIDGE SHIFTS TO THE EAST WHILE THE SURFACE TROUGH DEEPENS OVER THE SOUTHERN HIGH PLAINS. THE GUSTY WINDS ALONG WITH WARMING TEMPERATURES AND LOW HUMIDITIES WILL AGAIN RAISE FIRE WEATHER CONCERNS. A WEAK FRONT WILL MOVE INTO THE AREA ON WEDNESDAY WHICH SHOULD DECREASE THE SURFACE WINDS... HOWEVER... RAIN CHANCES WILL BE NIL WITH THIS SYSTEM. A STRONGER SYSTEM WILL MOVE ACROSS THE AREA ON THURSDAY BUT ONCE AGAIN IT APPEARS THAT ANY PRECIP WILL LIKELY BE JUST EAST OF THE FA. RAIN CHANCES WILL IMPROVE SOMEWHAT FRIDAY NIGHT... AND CONTINUE INTO THE WEEKEND... AHEAD OF A LARGE UPPER LOW OVER THE SW US. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 46 60 37 73 / 20 10 0 0 HOBART OK 43 61 35 75 / 10 10 0 0 WICHITA FALLS TX 50 67 39 76 / 10 10 0 0 GAGE OK 38 57 33 79 / 20 10 0 0 PONCA CITY OK 45 60 33 72 / 60 20 0 0 DURANT OK 54 64 39 73 / 30 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...WIND ADVISORY UNTIL 1 PM CDT MONDAY FOR OKZ004>048-050>052. TX...WIND ADVISORY UNTIL 1 PM CDT MONDAY FOR TXZ083>090. && 25/24/24
Hazardous weather outlook, Apr 4, 4:13 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
413 AM CDT MON APR 4 2011
OKZ004>048-050>052-TXZ083>090-041700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
413 AM CDT MON APR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
COOLER AND MORE STABLE AIR HAS SPREAD ACROSS THE AREA BEHIND A COLD
FRONT THAT MOVED THROUGH OVERNIGHT. THEREFORE THUNDERSTORMS ARE NOT
EXPECTED TODAY OR TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
DESPITE THE COOLER TEMPERATURES... LOW AFTERNOON AND GUSTY NORTH
WINDS WILL CONTINUE TO CREATE VERY HIGH TO EXTREME FIRE DANGER
TODAY... ESPECIALLY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE PLAINS LATE THIS WEEK
BRINGING A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
THE POTENTIAL FOR WILDFIRES WILL REMAIN VERY HIGH THROUGH THE WEEK
WITH THE PREVAILING DRY CONDITIONS THROUGHOUT THE AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.In the hours before
Special weather statement, Apr 4, 12:05 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1205 AM CDT MON APR 4 2011
OKZ019-025>030-037>040-044-TXZ083>085-040530-
LINCOLN OK-LOGAN OK-OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-GRADY
OK-MCCLAIN OK-COTTON OK-TILLMAN OK-COMANCHE OK-GARVIN OK-STEPHENS OK-
HARDEMAN TX-WILBARGER TX-FOARD TX-
1205 AM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...COMANCHE...
COTTON...FOARD...GARVIN...GRADY...HARDEMAN...LINCOLN...LOGAN...
MCCLAIN...OKLAHOMA...POTTAWATOMIE...STEPHENS...TILLMAN AND WILBARGER
COUNTIES.
AT 1205 AM CDT...A COLD FRONT EXTENDED FROM JUST NORTH OF QUANAH
TEXAS...TO MEDICINE PARK...CHICKASHA...CENTRAL OKLAHOMA
CITY...CARNEY...AND PERKINS...MOVING SOUTHEAST AT 35 MPH. BY
1230 AM...THE FRONT IS EXPECTED TO MAKE IT CROWELL AND VERNON
TEXAS...LAWTON...RUSH SPRINGS...NORMAN...AND SPARKS.
AS THE FRONT APPROACHES...THE WIND WILL SHIFT FROM SOUTHERLY TO
WESTERLY FOR ABOUT 10 TO 20 MINUTES BEFORE BECOMING VERY STRONG OUT
OF THE NORTH. ALTHOUGH ALL AREAS WILL SEE NORTHERLY WINDS OF 25 TO
35 MPH WITH GUSTS 40 TO 50 MPH...SOME LOCATIONS MAY SEE THE WIND
GUST TO AROUND 60 MPH.
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE FIRE
CREWS IN THE FIELD OF THE CHANGE IN WIND DIRECTION.
LAT...LON 3435 9989 3441 9973 3436 9961 3442 9956
3437 9941 3445 9936 3433 9921 3449 9921
3463 9909 3460 9883 3473 9882 3486 9848
3486 9809 3506 9809 3595 9692 3595 9663
3557 9661 3467 9774 3436 9835 3391 9964Special weather statement, Apr 4, 12:31 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1231 AM CDT MON APR 4 2011
OKZ020-025>030-037>040-044-045-TXZ083>086-040600-
LINCOLN OK-OKLAHOMA OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND OK-GRADY
OK-MCCLAIN OK-COTTON OK-JEFFERSON OK-TILLMAN OK-COMANCHE OK-GARVIN
OK-STEPHENS OK-HARDEMAN TX-WILBARGER TX-FOARD TX-WICHITA TX-1230 AM
CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...COMANCHE...
COTTON...FOARD...GARVIN...GRADY...HARDEMAN...JEFFERSON...LINCOLN...
MCCLAIN...OKLAHOMA...PAYNE...POTTAWATOMIE...STEPHENS...TILLMAN...
WICHITA AND WILBARGER COUNTIES.
AT 1228 AM CDT...A COLD FRONT WAS LOCATED FROM NEAR VERNON TEXAS...
TO LAWTON...NORMAN...AND CUSHING...MOVING SOUTHEAST AT 35 MPH. BY
1 AM...THE FRONT IS EXPECTED TO EXTEND FROM CROWELL AND GRAYBACK
TEXAS...TO DUNCAN...PURCELL...SHAWNEE...AND SPARKS.
AS THE FRONT APPROACHES YOUR LOCATION...THE WIND WILL SHIFT FROM
SOUTHERLY TO WESTERLY FOR ABOUT 10 TO 15 MINUTES BEFORE BECOMING
VERY STRONG OUT OF THE NORTH. MOST AREAS BEHIND THE FRONT WILL SEE
NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. SOME
LOCATIONS MAY SEE THE WIND GUST TO AROUND 60 MPH.
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE FIRE
CREWS IN THE FIELD OF THE CHANGE IN WIND DIRECTION.
LAT...LON 3413 9996 3448 9862 3525 9743 3607 9679
3581 9661 3555 9661 3541 9678 3534 9678
3486 9715 3412 9829 3378 9954 3380 9971Special weather statement, Apr 4, 12:36 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1236 AM CDT MON APR 4 2011
OKZ025-026-029-030-040600-
LINCOLN OK-OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-
1236 AM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN...
OKLAHOMA AND POTTAWATOMIE COUNTIES.
AT 1236 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3551 9661 3527 9728 3543 9737 3572 9671
3554 9660Local storm report, Apr 4, 12:40 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM NON-TSTM WND GST 2 SSW MINCO 35.29N 97.96W
04/04/2011 M58 MPH GRADY OK MESONET
&&
TYSpecial weather statement, Apr 4, 12:59 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1259 AM CDT MON APR 4 2011
OKZ026-029-030-040630-
LINCOLN OK-POTTAWATOMIE OK-CLEVELAND OK-
1259 AM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN AND
POTTAWATOMIE COUNTIES.
AT 1259 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES NORTHEAST OF MEEKER TO PINK...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3539 9665 3541 9671 3543 9672 3541 9675
3541 9678 3520 9678 3515 9728 3560 9684
3562 9661 3540 9661Local storm report, Apr 4, 1:01 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
101 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM NON-TSTM WND GST 3 W MEDICINE PARK 34.73N 98.55W
04/04/2011 M59 MPH COMANCHE OK MESONET
&&
TYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:35 PM CDT | Special Weather Statement | OUN | Ellis, Woodward | 25 min |
| Apr 3, 9:08 PM CDT | Special Weather Statement | OUN | Blaine, Dewey, Garfield, Kay, Roger Mills | 37 min |
| Apr 3, 9:25 PM CDT | Special Weather Statement | OUN | Kay | 20 min |
| Apr 3, 10:14 PM CDT | Special Weather Statement | OUN | Kay, Noble | 31 min |
| Apr 3, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 26 min |
| Apr 3, 11:42 PM CDT | Special Weather Statement | OUN | Cleveland, Comanche, Grady, Jackson, Lincoln, Oklahoma | 18 min |
| Apr 4, 12:05 AM CDT | Special Weather Statement | OUN | Cleveland, Comanche, Grady, Lincoln, McClain, Oklahoma and 1 more | 25 min |
| Apr 4, 12:31 AM CDT | Special Weather Statement | OUN | Cleveland, Cotton, Lincoln, McClain, Pottawatomie, Stephens and 1 more | 29 min |
| Apr 4, 12:36 AM CDT | Special Weather Statement | OUN | Lincoln | 24 min |
| Apr 4, 12:59 AM CDT | Special Weather Statement | OUN | Pottawatomie | 31 min |
| Apr 4, 5:30 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 37 more | 23 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.